Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 290, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 17, 2009, 6:46 PM EDT for Emanuel County, Johnson County, Laurens County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2009, 6:46 PM EDT (22:46 UTC)
- Expired
- May 17, 2009, 7:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Emanuel County, GA, Johnson County, GA, Laurens County, GA
The radar
The Robins AFB radar (KJGX), 81 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 172246
SVRFFC
GAC107-167-175-172330-
/O.NEW.KFFC.SV.W.0290.090517T2246Z-090517T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 PM EDT SUN MAY 17 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LAURENS COUNTY IN CENTRAL GEORGIA
NORTHWESTERN EMANUEL COUNTY IN EAST CENTRAL GEORGIA
JOHNSON COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 730 PM EDT
* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS
STORM WAS LOCATED 7 MILES SOUTH OF WRIGHTSVILLE...MOVING EAST AT 15
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ADRIAN AND SWAINSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3250 8232 3252 8282 3271 8285 3278 8247
3275 8244 3277 8241 3279 8241 3281 8232
TIME...MOT...LOC 2247Z 264DEG 14KT 3263 8272
$$2 follow-up statements
000
WWUS52 KFFC 172312
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
712 PM EDT SUN MAY 17 2009
GAC175-172322-
/O.CAN.KFFC.SV.W.0290.000000T0000Z-090517T2330Z/
LAURENS GA-
712 PM EDT SUN MAY 17 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAURENS COUNTY IS
CANCELLED...
THE STORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS MOVED OUT
OF LAURENS COUNTY AND SEVERE WEATHER IS NO LONGER A THREAT.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3252 8263 3275 8264 3278 8247 3275 8244
3277 8241 3279 8241 3280 8232 3250 8232
TIME...MOT...LOC 2312Z 264DEG 14KT 3264 8261
$$
GAC107-167-172330-
/O.CON.KFFC.SV.W.0290.000000T0000Z-090517T2330Z/
JOHNSON GA-EMANUEL GA-
712 PM EDT SUN MAY 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHWESTERN EMANUEL AND EASTERN JOHNSON COUNTIES...
AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL
AND WINDS GUSTING TO NEAR 60 MPH THIS STORM WAS LOCATED NEAR
MEEKS...MOVING EAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORRISTOWN JUNCTION...DELLWOOD...BLUNDALE...SWAINSBORO AND KITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3252 8263 3275 8264 3278 8247 3275 8244
3277 8241 3279 8241 3280 8232 3250 8232
TIME...MOT...LOC 2312Z 264DEG 14KT 3264 8261
$$000
WWUS52 KFFC 172325
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
725 PM EDT SUN MAY 17 2009
GAC107-167-172334-
/O.EXP.KFFC.SV.W.0290.000000T0000Z-090517T2330Z/
JOHNSON GA-EMANUEL GA-
725 PM EDT SUN MAY 17 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EMANUEL AND
EASTERN JOHNSON COUNTIES EXPIRES AT 730 PM EDT...
AT 723 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
MEEKS...MOVING EAST AT 15 MPH. THIS STORM HAS WEAKENED AND NO LONGER
POSES A THREAT OF PRODUCING SEVERE WEATHER. HOWEVER GUSTY WINDS OF
40 TO 45 MPH REMAIN POSSIBLE WITH THIS STORM ALONG WITH BRIEF HEAVY
RAIN.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3252 8263 3275 8264 3278 8247 3275 8244
3277 8241 3279 8241 3280 8232 3250 8232
TIME...MOT...LOC 2324Z 264DEG 14KT 3264 8255
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 6:30 PM EDT, 16 minutes earlier.
Area forecast discussion, May 17, 6:30 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 PM EDT SUN MAY 17 2009 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... COLD FRONT MAKING GOOD PROGRESS ACROSS THE FORECAST AREA THIS AFTERNOON. LARGE AREA OF RAIN CONTINUES ON THE COOL SIDE OF THE FRONT ACROSS MUCH OF NORTH GEORGIA AT THIS TIME. I WILL KEEP CHANCE POPS FOR THE EVENING AS FAR NORTH AND WEST AS THE ATLANTA METRO AREA WITH LIKELY TO CATEGORICAL POPS SOUTH AND EAST. RAIN SHOULD BE ENDING QUICKLY FROM NORTHWEST TO SOUTHEAST BY MIDNIGHT WITH LINGERING CHANCE POPS IN THE EXTREME SOUTHEAST MONDAY MORNING. AFTER THIS ALL PRESSES SOUTH OF THE AREA WE SHOULD REMAIN DRY THROUGH THE BALANCE OF THE SHORT TERM FORECAST PERIOD. MODELS ARE STILL CONSISTENT IN BUILDING THE WESTERN U.S. UPPER RIDGE NORTHEAST CUTTING OFF A DECENT UPPER LOW OVER FLORIDA AS WE PROGRESS THROUGH THE EXTENDED FORECAST PERIOD. THERE IS STILL A BIT OF VARIATION BETWEEN MODELS AND WITHIN THE MODELS FROM RUN TO RUN ON THE ULTIMATE LOCATION OF THIS FEATURE... BUT THIS IS NOT UNCOMMON FOR THIS TYPE OF SYSTEM. ALL MODELS ARE FAIRLY CONSISTENT AND IN PRETTY GOOD AGREEMENT THAT THE UPPER LOW AND ITS ASSOCIATED SURFACE LOW DEVELOP AND STAY FAR ENOUGH SOUTH THROUGH THE SHORT TERM FORECAST PERIOD FOR A DRY FORECAST FOR ALL OF MY FORECAST AREA. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... ALTHOUGH THERE ARE CONTINUED INTER MODEL AND RUN TO RUN VARIATIONS IN THE EXACT TRACK OF THE UPPER LOW INITIALLY CUT OFF OVER THE FLORIDA PENINSULA AND WESTERN GULF OF MEXICO...ALL EVENTUALLY DRIFT THE SYSTEM WEST AND NORTH TOWARD THE LOWER MISSISSIPPI VALLEY THROUGH THE EXTENDED FORECAST PERIOD. ALTHOUGH THIS KEEPS THE TRACK FAIRLY FAR SOUTH AND EVENTUALLY WEST OF THE FORECAST AREA...PLENTY OF MOISTURE SPREADS INTO THE REGION FOR A GOOD CHANCE OF MAINLY DIURNALLY DRIVEN CONVECTION THROUGH THE EXTENDED FORECAST PERIOD. 20 && .FIRE WEATHER... WITH MUCH DRIER AIR MOVING INTO THE FORECAST AREA OVERNIGHT... RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT FOR SEVERAL HOURS MONDAY ACROSS NORTH GEORGIA. HOWEVER...WITH SEVERAL DAYS OF DECENT RAINFALL ACROSS MOST OF THE FORECAST AREA...FINE FUEL MOISTURES SHOULD NEED AT LEAST A DAY TO DRY OUT. I WILL NOT BE ISSUING A RED FLAG WARNING FOR ANY OF MY FORECAST AREA AT THIS TIME. 20 && .AVIATION... IMPROVING AVIATION CONDITIONS EXPECTED THROUGH TAF VALID PERIOD. RELATIVELY STRONG MID-MAY FRONTAL SYSTEM PUSHING SOUTH THROUGH THE CWA AT THIS TIME. THE FRONT APPEARS TO BE ALONG A LINE FROM NORTH OF AHN...TO SOUTH OF ATL...TO NEAR CSG AT 22Z. GUSTY NW-NNW WINDS NOTED BEHIND THE FRONT AS AN UNSEASONABLY...LARGE CANADIAN HIGH MOVES SOUTH FROM THE OHIO VALLEY. THIS WILL PUSH AN UNSEASONABLY COOL...DRY AIR MASS INTO THE CWA FOR A COUPLE OF DAYS. IFR CIGS ARE EXPECTED TO END BY 00Z IN THE ATL AREA W-N...AND ACROSS THE AHN-MCN-CSG AREA BY 04Z. MVFR CIGS WILL PREVAIL THROUGH 06Z NORTH TO 10Z SOUTH PART OF THE CWA. SOME CONCERN THAT NE FLOW INTO THE AHN AREA MAY RESULT IN LINGERING LOW MVFR CIGS THAT AREA FOR SEVERAL ADDITIONAL HOURS...BUT CURRENT THINKING IS NOT LEANING IN THIS DIRECTION. CLEARING EXPECTED FROM NW-SE AFT 06Z MON...WITH SKC OR JUST FEW/SCT AFT 12Z MON. WIND WILL BE THE MAIN ISSUE AFT 12Z MON. NW-NNW WINDS THIS EVENING WILL SHIFT TO NNE BY 06Z ACROSS THE CWA...AND REMAIN NE THROUGH REMAINDER OF TAF VALID PERIOD AS SFC HIGH DRIFTS TOWARD THE MID-ATLANTIC REGION. FAIRLY GOOD GRADIENT PROGGED ACROSS THE AREA OVERNIGHT AND MON...BUT STRONGEST WINDS ARE EXPECTED AFT SUNRISE MON WHEN TURBULENT BEGINS. WILL PLAN ON 15G25KT FOR ATL AFT 13Z MON. VISIBILITY NOT EXPECTED TO BE AN ISSUE AT TAF SITES THIS EVENING...EXCEPT BRIEFLY AT MCN DURING EARLY EVENING TSRA...WHEN IFR POSSIBLE. 19 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 48 69 45 76 50 / 60 0 0 5 5 ATLANTA 47 69 47 75 51 / 40 0 0 5 5 BLAIRSVILLE 41 69 37 74 43 / 30 0 0 5 5 CARTERSVILLE 44 70 41 76 47 / 20 0 0 5 5 COLUMBUS 53 73 49 78 55 / 60 5 5 5 10 GAINESVILLE 47 69 45 74 50 / 40 0 0 5 5 MACON 55 73 45 78 54 / 70 10 5 5 10 ROME 44 71 42 76 47 / 10 0 0 5 5 PEACHTREE CITY 46 70 43 74 48 / 50 0 0 5 5 VIDALIA 57 71 49 77 56 / 80 40 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20/19
Hazardous weather outlook, May 17, 5:15 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 PM EDT SUN MAY 17 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 515 PM EDT SUN MAY 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...SUNDAY EVENING AND SUNDAY NIGHT. ISOLATED THUNDERSTORMS POSSIBLE ACROSS PARTS OF CENTRAL GEORGIA EARLY THIS EVENING. .SYNOPSIS... A COLD FRONT EXTENDING FROM NEAR ATHENS TO ATLANTA SUNDAY EVENING...WILL CONTINUE TO MOVE SOUTH OVERNIGHT AND INTO SOUTH GEORGIA BY MONDAY MORNING. AN UNSEASONABLY STRONG HIGH PRESSURE SYSTEM WILL SPREAD SOUTHEAST BEHIND THE FRONT INTO THE SOUTHEAST U.S. BY MONDAY AS AN UPPER TROUGH MOVES TO ALONG THE EAST COAST. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORMS THIS EVENING WILL BE CLOUD-TO-GROUND LIGHTNING AND LOCALLY HEAVY RAIN. THUNDERSTORMS ARE EXPECTED TO REMAIN GENERALLY SOUTH OF A LINE FROM COLUMBUS TO MACON. .DISCUSSION... A COLD FRONT WAS MOVING SOUTH THROUGH NORTH GEORGIA THIS EVENING...AND WILL CONTINUE TO MOVE SOUTH INTO SOUTH GEORGIA TONIGHT. A LARGE...CANADIAN SURFACE HIGH WAS SPREADING SOUTH FROM THE OHIO VALLEY INTO THE SOUTHEAST U.S. COOL...DRY...STABLE AIR WILL ACCOMPANY THE SURFACE HIGH WITH DEWPOINTS DROPPING INTO THE 40S BY MONDAY ACROSS MOST OF NORTH AND CENTRAL GEORGIA. ISOLATED TO SCATTERED THUNDERSTORMS ARE STILL EXPECTED ALONG AND AHEAD OF THE FRONT THIS EVENING IN CENTRAL GEORGIA. HOWEVER...MARGINAL INSTABILITY AND MINIMAL SHEAR IS EXPECTED TO INHIBIT SEVERE THUNDERSTORM DEVELOPMENT FOR THE REST OF THE EVENING. THUNDERSTORMS ARE EXPECTED TO END IN ALL AREAS BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY. SCATTERED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS...ARE EXPECTED THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 19
In the hours before
Special weather statement, May 17, 1:47 PM EDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 147 PM EDT SUN MAY 17 2009 GAZ106-171830- 147 PM EDT SUN MAY 17 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN CRISP COUNTY UNTIL 230 PM EDT... AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST WEST OF ARABI...AND MOVING NORTHEAST AT 10 MPH. PEA SIZED HAIL...HEAVY RAIN... FREQUENT LIGHTNING AND WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SOUTHERN CRISP COUNTY THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE WENONA AND ARABI.
Special weather statement, May 17, 2:05 PM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 205 PM EDT SUN MAY 17 2009 GAZ108-171845- 205 PM EDT SUN MAY 17 2009 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND 35 MPH WINDS IN WILCOX COUNTY UNTIL 245 PM EDT... AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR CEDAR CREEK TO NEAR OWENSBORO...AND MOVING EAST AT 10 MPH. PEA SIZED HAIL...HEAVY RAIN... FREQUENT LIGHTNING AND WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WILCOX COUNTY THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE POPE CITY...OWENSBORO...ROCHELLE...CEDAR CREEK...ANTIOCH CHURCH AND ABBEVILLE.
Special weather statement, May 17, 2:54 PM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 254 PM EDT SUN MAY 17 2009 GAZ104>106-108-172030- 254 PM EDT SUN MAY 17 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND POSSIBLE MINOR FLOODING IN CRISP...WILCOX...SUMTER AND DOOLY COUNTIES UNTIL 430 PM EDT... AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND THUNDERSTORMS THAT STRETCHED FROM NEAR CROXTON CROSSROADS IN SOUTHWEST SUMTER COUNTY...ACROSS DOOLY AND CRISP COUNTIES... TO NEAR BROWNING IN EASTERN WILCOX COUNTY. THESE STORMS WERE TRAINING TO THE EAST AND NORTHEAST AT 10 MPH. THE SHOWERS AND THUNDERSTORMS COULD CONTINUE TO TRAIN ACROSS THE ALERTED AREA OVER THE NEXT COUPLE OF HOURS. WITH GROUNDS ALREADY SATURATED FROM RAINS ON SATURDAY AND EARLIER TODAY... RUNOFF FROM THESE STORMS COULD CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS... AND LOW LYING... FLOOD PRONE AREAS ALONG ROADWAYS... STREETS AND UNDERPASSES THROUGH 430 PM EDT. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS LIKELY...SO DO NOT ATTEMPT TO CROSS WATER COVERED ROADWAYS.
Special weather statement, May 17, 3:37 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 337 PM EDT SUN MAY 17 2009 GAZ102-172015- 337 PM EDT SUN MAY 17 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND GUSTY WINDS IN STEWART COUNTY UNTIL 415 PM EDT... AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM THAT STRETCHED FROM NEAR THE FLORENCE MARINA STATE PART TO ABOUT 5 MILES WEST OF SANFORD...AND MOVING EAST AT 20 MPH. HEAVY RAIN...OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SOUTHERN STEWART COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE PROVIDENCE CANYON STATE PARK...SANFORD... CHARLES... LUMPKIN... WESTVILLE AND TROUTMAN. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, May 17, 3:47 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 347 PM EDT SUN MAY 17 2009 GAZ093-172045- 347 PM EDT SUN MAY 17 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND GUSTY WINDS IN MACON COUNTY UNTIL 445 PM EDT... AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS THAT STRETCHED FROM NEAR WHITEWATER STATE PARK TO NEAR CLEARVIEW...AND MOVING EAST AND NORTHEAST AT 10 MPH. WIND GUSTS TO 35 MPH AND HEAVY RAIN ARE LIKELY WITH THESE STORMS HAS THEY PUSH EASTWARD ACROSS MUCH OF MACON COUNTY. RUNOFF FROM THESE STORMS COULD CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...AND LOW LYING...FLOOD PRONE AREAS ALONG ROADWAYS... STREETS AND UNDERPASSES ACROSS MACON COUNTY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS LIKELY. DO NOT ATTEMPT TO CROSS WATER COVERED ROADWAYS.
Special weather statement, May 17, 6:41 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 641 PM EDT SUN MAY 17 2009 GAZ085-086-097-098-172330- 641 PM EDT SUN MAY 17 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS AND HEAVY RAIN IN TREUTLEN...EASTERN LAURENS...JOHNSON AND EMANUEL COUNTIES UNTIL 730 PM EDT... AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LOVETT...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS TREUTLEN...EASTERN LAURENS...JOHNSON AND EMANUEL COUNTIES THROUGH 730 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 12:29 PM EDT | Severe Thunderstorm Warning | FFC | Telfair | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.